Alert archive / Indiana / Wind Advisories in 2025

Wind Advisory 6, NWS Indianapolis, IN

June 18, 202511 counties in Indiana

NWS Indianapolis, IN issued this wind advisory at Jun 18, 2025, 12:28 PM EDT for 11 counties in Indiana. It took effect at Jun 18, 2025, 5:00 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2025, 12:28 PM EDT (16:28 UTC)
In effect from
Jun 18, 2025, 5:00 PM EDT
Expired
Jun 18, 2025, 10:00 PM EDT
In force
5 hr
Issued by
NWS Indianapolis, IN

Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Fountain County, IN, Howard County, IN, Montgomery County, IN, Parke County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 71 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 550 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
550 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

752 
WWUS73 KIND 181628
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
1228 PM EDT Wed Jun 18 2025

INZ021-028>031-035>038-043-044-190200-
/O.NEW.KIND.WI.Y.0006.250618T2100Z-250619T0200Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Vermillion-Parke-
Including the cities of Lafayette, Crawfordsville, Flora,
Covington, Zionsville, Montezuma, Veedersburg, Rosedale, Tipton,
Delphi, West Lafayette, Lebanon, Fairview Park, Kokomo,
Frankfort, Williamsport, West Lebanon, Attica, Rockville, and
Clinton
1228 PM EDT Wed Jun 18 2025

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM EDT 
THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, north central, and west central 
  Indiana.

* WHEN...From 5 PM this afternoon to 10 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Eckhoff

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Jun 18, 12:18 PM EDT, 10 minutes earlier. Its key messages:

  • Thunderstorms expected this afternoon and evening, with a strong possibility of severe storms. All hazards will be possible, though damaging winds will be the primary threat
  • Hot and humid this weekend with near Heat Advisory conditions by Sunday
Area forecast discussion, Jun 18, 12:18 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1218 PM EDT Wed Jun 18 2025

.KEY MESSAGES...

- Thunderstorms expected this afternoon and evening, with a strong
  possibility of severe storms. All hazards will be possible, though
  damaging winds will be the primary threat

- Hot and humid this weekend with near Heat Advisory conditions by
  Sunday

&&

.SHORT TERM (This evening through Thursday)...
Issued at 1218 PM EDT Wed Jun 18 2025

...SEVERE WEATHER EXPECTED THIS AFTERNOON...
...BEST CHANCE OF SEVERE BETWEEN 1PM AND 9PM...

THIS MORNING INTO EARLY AFTERNOON

 A strong MCV (mesoscale convective vortex) has developed overnight
from yesterday's convection and is currently located over east
central Missouri. This feature will be enhanced by a shortwave
trough aloft, strengthen further, and track northeast through the
afternoon. Latest ACARS soundings out of IND show a fairly stable
boundary layer with only modest lapse rates aloft. However,
instability will increase as the near-surface layer continues to
warm. The hodograph is long and slightly curved in the 0-3km layer
and quite messy above that.

Going forward, as mentioned above, continued surface warming will
lead to a very unstable air mass by this afternoon ahead of the
approaching MCV. Guidance is generally within the 2000-3000 J/Kg
MLCAPE range, with a few members even higher. Of particular note is
the abundance of near-surface instability due to a very moist
boundary layer. Guidance shows 3CAPE values between 100-200 J/Kg
across the majority of our area by 18z.

STORM MODE AND HAZARD TYPE

With a stronger MCV materializing, greater mesoscale forcing for
convection will likely be present in addition synoptic-scale forcing
from the shortwave aloft. Additionally, greater backing within the
surface wind field is expected as one heads northwest (closer to the
low center). This backing may act to locally enhance curvature
within the low-level hodographs, leading to an increased tornado
threat.

In the low to mid-levels, the strong MCV is acting to enhance the
low-level jet which may reach 45-55kt as low as 925mb. With steep
boundary layer lapse rates anticipated, it would not take much to
mix these winds to the surface. Should any cold pools form and help
convection organize into lines or line segments, then RIJ
enhancement may lead to a more widespread / significant wind threat.

As for large hail potential, given weakness within the 500-250mb
flow this may not be that widespread. Still, given the amount of
CAPE present and fairly high ELs (10-12km), some isolated instances
of severe hail are certainly possible.

Our primary severe hazard today will depend on storm mode. Shear
vectors are oblique to a wind shift that extends southwest from the
MCV/low center. Combined with relatively weak flow aloft, a linear
to quasi-linear mode is preferred with the potential for some
discrete storms in the open warm sector. With abundant low-level
shear and moisture, a tornado threat is present especially as one
nears the MCV center and along a pseudo warm front extending to its
northeast. The tornado threat may occur in discrete storms as well
as within linear elements...especially if low-level flow can align
in such a way that promotes mesoscale circulations. Strong to severe
wind gusts are likely to be the primary hazard today given the steep
low-level lapse rates and intense LLJ, combined with
enhancement from potential cold pool dynamics.

In addition to the above hazards, flash flooding will be possible
should any storm training occur. Recent rainfall has lead to quicker
flash flood response times. A broad non-convective wind threat may
evolve on the southwest and south side of the departing MCV. Some
members of guidance show wind gusts between 40-50kt across our
northwestern counties later this afternoon. A wind advisory may be
needed across these areas later on.

TIMING

With the low/MCV now apparent, CAMs have come into better agreement
regarding timing. Activity may reach the Indiana/Illinois line as
early as 1pm, traversing Indiana during the afternoon hours before
exiting into Ohio around 9pm. Storms may linger a bit longer across
our south as the MCV lifts northeastward and the trailing boundary
slows.

&&

.LONG TERM (Thursday through Tuesday)...
Issued at 356 AM EDT Wed Jun 18 2025

Thursday will see an exiting upper wave and seasonable temperatures.
Some lingering showers and storms could still be around in the
morning, or even a few isolated pop ups in the afternoon, but
largely expecting most of the rain to have come to an end by
daybreak Thursday.

The end of the week and into the weekend high pressure both aloft
and near the surface will be building, tracking from Texas and then
centering over the Ohio Valley by Sunday. Heat and humidity will
dominate the long term as highs Saturday through mid next week will
be around 90 to 93 degrees and dewpoints persistently in the 70s.
With heat indices likely getting to above 100 for several days, it
is probably that heat advisories will be needed.

A few models are showing that isolated afternoon storms could be
possible given the heat and humidity, but would expect the high
pressure in place would be enough to suppress any showers or storms.
Chances for rain are looking better towards mid-next week when the
high pressure shifts further east, weakening over central Indiana.
Looking beyond the long term, hot, humid conditions are expected to
continue.

&&

.AVIATION (12Z TAF Issuance)...
Issued at 651 AM EDT Wed Jun 18 2025

Impacts:

- VFR conditions largely expected outside of shower/thunderstorm
  activity, with exception of a period of IFR ceilings/MVFR fog at
  BMG early in the period

- Gusty winds today up to the low 30KT range outside of storms

- Potential for strong to severe thunderstorms at all sites. Have
  used a TEMPO group to depict best timing given current guidance
  despite continued uncertainty

Discussion:

Mostly VFR conditions are expected through the period outside of
shower and storm activity, with the exception of BMG early in the
period. Some threat will exist for restrictions very late in the
period tonight given continued low level moisture, but this is too
uncertain for inclusion at this time.

A few storms are moving through the area this morning, and will
impact IND very early in the period, after which a lull is expected.

Through the course of the day, shower and thunderstorm chances will
ramp up as low pressure approaches from the west. Strong to severe
thunderstorms will be a threat at all sites, and have used a TEMPO
group to attempt to provide the best timing given current guidance,
though uncertainty remains, carrying a PROB30 thereafter for
lingering showers and storms into the evening.

Winds will be strong and gusty today, generally from about 200 to
240 degrees depending upon the site and time, with sustained winds
into the mid teens and gusts into the low 30KT range. These gusts
will subside during the evening hours, though sustained winds may
remain in the 5-10KT range overnight tonight.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Eckhoff
LONG TERM...KF
AVIATION...Nield
Hazardous weather outlook, Jun 18, 4:01 AM EDT, 8 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
401 AM EDT Wed Jun 18 2025

INZ021-028>031-035>049-051>057-060>065-067>072-190815-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
401 AM EDT Wed Jun 18 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Widespread thunderstorms are expected this afternoon into this
evening, with potential for severe storms in the 2 to 10 PM EDT time
frame. Damaging winds will be the primary threat, though large hail,
isolated tornadoes, and localized flash flooding will also be
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Additional isolated thunderstorms may linger into Thursday.

Heat indices may be as high as 100 to 105 degrees during the
afternoon hours each day Saturday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon into the evening
hours.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Jun 18, 7:31 AM EDT, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
731 AM EDT Wed Jun 18 2025

INZ046-047-054-055-181200-
Johnson IN-Morgan IN-Hendricks IN-Marion IN-
731 AM EDT Wed Jun 18 2025

...A strong thunderstorm will impact portions of northeastern Morgan,
northern Johnson, southeastern Hendricks and southern Marion Counties
through 800 AM EDT...

At 731 AM EDT, Doppler radar was tracking a strong thunderstorm near
Plainfield, or 10 miles southwest of Indianapolis, moving east at 30
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Indianapolis, Greenwood, Lawrence, Plainfield, Franklin, Beech Grove,
Mooresville, Southport, New Whiteland, Cumberland, Whiteland,
Bargersville, Brooklyn, Warren Park, Homecroft, Monument Circle,
Indianapolis Int'l Airport, Waverly, and Camby.

This includes the following highways...
 Interstate 65 between mile markers 91 and 113.
 Interstate 70 between mile markers 65 and 93.
 Interstate 74 between mile markers 93 and 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3954 8638 3971 8641 3985 8595 3949 8595
TIME...MOT...LOC 1131Z 261DEG 26KT 3968 8630

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ME
Special weather statement, Jun 18, 8:03 AM EDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
803 AM EDT Wed Jun 18 2025

INZ055-056-181230-
Johnson IN-Shelby IN-
803 AM EDT Wed Jun 18 2025

...Strong thunderstorms will impact portions of southwestern Shelby
and east central Johnson Counties through 830 AM EDT...

At 803 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Greenwood to near
Franklin. Movement was east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Shelbyville, Franklin, and Marietta.

This includes the following highways...
 Interstate 65 between mile markers 83 and 94.
 Interstate 74 between mile markers 113 and 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3955 8575 3949 8577 3938 8588 3943 8613
      3950 8607 3956 8603
TIME...MOT...LOC 1203Z 271DEG 21KT 3955 8599 3950 8600 3944 8606

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ME
Special weather statement, Jun 18, 8:10 AM EDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
810 AM EDT Wed Jun 18 2025

INZ048-056-181245-
Shelby IN-Hancock IN-
810 AM EDT Wed Jun 18 2025

...Strong thunderstorms will impact portions of south central Hancock
and northern Shelby Counties through 845 AM EDT...

At 810 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Greenfield to near
Shelbyville. Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Shelbyville, Morristown, Fairland, and Boggstown.

This includes Interstate 74 between mile markers 104 and 115.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3955 8594 3963 8591 3971 8590 3973 8563
      3951 8563
TIME...MOT...LOC 1210Z 278DEG 27KT 3972 8584 3964 8585 3956 8588

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ME
Local storm report, Jun 18, 8:35 AM EDT, 3 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
835 AM EDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 AM     Tstm Wnd Dmg     2 ENE Southport         39.67N 86.08W
06/18/2025                   Marion             IN   Public

            Large tree limb down (greater than 3 inch
            diameter). Relayed by local media.

&&

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 5:19 AM EDTSpecial Weather StatementINDFountain, Parke, Vermillion41 min
Jun 18, 6:14 AM EDTSpecial Weather StatementINDParke31 min
Jun 18, 7:31 AM EDTSpecial Weather StatementINDMarion29 min
Jun 18, 7:43 AM EDTSevere Thunderstorm WarningINDHancock, Johnson, Marion, Shelby32 min
Jun 18, 8:03 AM EDTSpecial Weather StatementINDShelby27 min
Jun 18, 8:10 AM EDTSpecial Weather StatementINDShelby35 min
Jun 18, 1:55 PM EDTSpecial Weather StatementINDMontgomery35 min
Jun 18, 2:19 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Vermillion, Warren41 min
Jun 18, 2:31 PM EDTSevere Thunderstorm WarningINDParke, Vermillion, Vigo59 min
Jun 18, 2:36 PM EDTTornado WarningINDFountain, Parke, Vermillion39 min
Jun 18, 2:54 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Fountain, Montgomery, Parke, Tippecanoe and 2 more51 min
Jun 18, 3:00 PM EDTSevere Thunderstorm WarningINDKnox, Sullivan, Vigo45 min
Jun 18, 3:07 PM EDTSevere Thunderstorm WarningINDKnox38 min
Jun 18, 3:07 PM EDTTornado WarningINDCarroll, Tippecanoe38 min
Jun 18, 3:11 PM EDTTornado WarningINDClay, Parke, Vermillion, Vigo24 min
Jun 18, 3:23 PM EDTSevere Thunderstorm Warning Considerable damage threatINDClay, Montgomery, Owen, Parke, Putnam, Vermillion and 1 more52 min
Jun 18, 3:26 PM EDTSevere Thunderstorm Warning Considerable damage threatINDClay, Daviess, Greene, Knox, Owen, Sullivan and 1 more49 min
Jun 18, 3:43 PM EDTSevere Thunderstorm WarningINDBoone, Carroll, Clinton, Fountain, Howard, Montgomery and 3 more47 min
Jun 18, 3:53 PM EDTSevere Thunderstorm Warning Considerable damage threatINDBoone, Brown, Hendricks, Marion, Monroe, Montgomery and 3 more52 min
Jun 18, 3:59 PM EDTSevere Thunderstorm Warning Considerable damage threatINDBrown, Daviess, Greene, Lawrence, Martin, Monroe and 1 more46 min
Jun 18, 4:05 PM EDTSevere Thunderstorm Warning Destructive damage threatINDBrown, Greene, Monroe, Morgan, Owen40 min
Jun 18, 4:19 PM EDTSevere Thunderstorm Warning Destructive damage threatINDHamilton, Hancock, Hendricks, Marion, Morgan41 min
Jun 18, 4:21 PM EDTTornado WarningINDBoone, Hendricks, Marion24 min
Jun 18, 4:22 PM EDTSevere Thunderstorm Warning Considerable damage threatINDBoone, Clinton, Hamilton, Hancock, Hendricks, Howard and 4 more38 min
Jun 18, 4:32 PM EDTSevere Thunderstorm Warning Considerable damage threatINDBartholomew, Brown, Hancock, Johnson, Marion, Monroe and 2 more43 min
Jun 18, 4:43 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Lawrence, Monroe47 min
Jun 18, 4:58 PM EDTSevere Thunderstorm Warning Considerable damage threatINDDelaware, Hamilton, Hancock, Henry, Howard, Madison and 3 more47 min
Jun 18, 5:13 PM EDTSevere Thunderstorm Warning Considerable damage threatINDBartholomew, Brown32 min
Jun 18, 5:14 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Hancock, Henry, Johnson and 2 more46 min
Jun 18, 5:23 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Randolph37 min
Jun 18, 5:25 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Jackson, Jennings50 min
Jun 18, 5:59 PM EDTSevere Thunderstorm WarningINDRandolph16 min
Jun 18, 6:00 PM EDTSevere Thunderstorm WarningINDDecatur, Rush15 min
Jun 18, 6:38 PM EDTRiver Flood WarningINDCarroll, Howard4 hr

Nearby

Wind Advisories in Indiana, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.